candidablog.com

Has anyone gotten Mirena on Medifast?

Want the Latest Medifast Coupons Every Month?


Enter your email address below and we'll send you the latest coupon codes to save on Medifast every month. We'll even give a lucky person a month supply of free food.


I was wondering if anyone out there has gotten MIRENA while on the program and had any adverse weight related reactions? Unexplained gain, or slowing/no losses?.

Also, any issues with hair loss?.

I got "the shot" after my DD was born 13 years ago, gained 30 pounds, yes I said 30! in the first month, and my hair started shedding like a sheep dog in the desert, craved nothing but sugar, and ever since, have had an extremely hard time loosing the #.

MF is really working for me when I let it, but that is another issue for another time..

I really cant afford to have BC convenience effect my weight loss this time. I have no metabolism as it is.( plus DH wont get the big V.).

Thanks in advance!..

Comments (14)

I don't have the Mirena, but I've heard wonderful things about it. My doc wouldn't give it to me because I haven't had a child, but that shouldn't be a problem for you..

I DO have the Implanon implant. Same hormones as the Mirena but it goes under your skin in your arm. It's like the old Norplant, but only one rod. It's good for 3 years and will require one stitch to get it back out. I was on the shot for 7 years before I got this. All the mood swings...GONE now.

I know it was kindof expensive. I saw what they billed my insurance. It was 600$ for the implant with a $250 charge to insert it (it went in the with a needle, don't worry I didn't feel a thing! They numbed it all up good). My insurance did pay for all but $9.50 but definetly check with them first, better yet, have your doc check with them to make for certain they'll pay!..

Comment #1

I have been on Depo and had no problems!.

Heidi..

Comment #2

I just had a Mirena placed last week. I had been taking norephindrone for a couple months before that. My doctor was very impressed that I lost weight while taking the drug (most people gain). So far so good with the IUD..

I'm not using it for birth control, it's treatment/prevention for hyperplasia in my case...

Comment #3

I have mirena and I love it.....

After having spontaneous triplets I gave everything a shot and so far the only thing that seems to stay put(literally) and not give any weird side effects is mirena....Am not sure about the weight loss part since am so new to Medifast and I weigh monthly(can tell ya next week)how much I've lost overall but I say give it a try.....

OOOOh BTW no periods here which is to me soooooooo worth it, lol......

Comment #4

I had Mirena, twice and I never had any side effects, the first BC to never give me any issues, the hormones remain in your uterus. Its an amazing birth control method, and other than some serious cramping at first it was a perfect option. I had it for almost 5 years...

Comment #5

I have a Mirena. I got it put long before MF. So, I am not really sure if my metabolism and weight issues are related to Mirena. I guess I really can't answer your question because I have noticed within the few months after the Mirena, my appetite went crazy. I have an appt with my obgyn in a couple of weeks and I am going to ask about it. It's a good point that you brought up...

Comment #6

Thanks for all of your input..

I did alot of research and found that most of the blogged complaints were bloating and weight gain!.

No thanks!.

Will just have to keep on keepin' on for now...

Comment #7

Just checking back, I seem to have developed an annoying side effect from the Mirena - ITCHING! Everywhere. But my doctor thinks it will pass, so for now I'm taking some antihistamines and seeing where it goes...

Comment #8

I've had 2 Mirena's. The first one- great 5 years! The second one put in about 1 1/2 years ago- I had taken out about 6 mos after insertion because of heavy bleeding. I wasn't on Medifast then, but didn't notice anything unusual! No weight issues (except the ones I already had!) no hair loss etc. Really with the 2nd one and the heavy bleeding was my only problems. Anyway, they took it out and I STILL have mega heavy bleeding, so it wasn't caused by the IUD. Good luck- I know my first one- I LOVED it!!!..

Comment #9

Good thread... I'm looking into Mirena as well. The biggest reason to weight gain from birth control is the added estrogen. If you're an emotional eater - then more estrogen is going to throw your hormones everywhere which equals, eating extra calories you don't need. I believe if you stay 100% OP then birth control should not effect your weight. That' just my opinion though, after doing some research. At least Mirena doesn't have any estrogen, so that would be a big bonus!!..

Comment #10

I had horrible horrible problems with depohair falling out, period ALL the time, etc, etc, For that reason I was scared to get Mirena. AFter a lot of thought and talking to my doc I got it and I LOVE IT......I did have a very slooooooooow first month loss, but I have now lost about 18 lbs in almost 6 weeks. Not bad. I was worried, but I guess I don't have to be. I talked to a few other people on here and they were able to lose also..

Best of luck!.

Lori..

Comment #11

No estrogen. progesteren. Thats why I was a good canidate for both the implant and mirnena becuase of migranes I can no have any what so ever estrogen for fear of a stroke...

Comment #12

I have had the Mirena for over 4 years and LOVED it. I only get a very light period, if at all...although I do get all the other monthly pleasures like bloating, cravings, etc. No weight gain from the Mirena itself, I don't think. Not like when I was on Depo - was on that for a year and gained 60 pounds! I think this is an awesome birth control method...no complaints. I will be getting it out soon because they're only good 5 years, and then won't get a replacement, because my husband just got a Vas. (Yea!!) So no more birth control for me! There is some irregualr spotting with the Mirena for the first few months, but everyone I have know who got one has loved it!..

Comment #13

I have Mirena IUD and have had it since 2004. I LOVE it. I do not have to worry about birth control and it completely stopped my periods after about 4 months. On the Medifast I have had some breakthrough bleeding because of the soy in the Medifast elevating my estrogen level. But I will have some spotting anyday to lose over 150 pounds!..

Comment #14


This question was taken from a support group/message board and re-posted here so others can learn from it.